MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381467
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 7207846, medical device expiration date: 07/31/2020, device manufacture date: 07/26/2017; medical device lot #: 6119986, medical device expiration date: 04/30/2019, device manufacture date: 04/28/2016; medical device lot #: 6215627, medical device expiration date: 07/31/2019, device manufacture date: 08/03/2016; medical device lot #: 6308948, medical device expiration date: 10/31/2019, device manufacture date: 11/08/2016; medical device lot #: 7047550, medical device expiration date: 01/31/2020, device manufacture date: 02/16/2017; medical device lot #: 7051627, medical device expiration date: 01/31/2020, device manufacture date: 02/20/2017; medical device lot #: 7137811, medical device expiration date: 04/30/2020, device manufacture date: 05/17/2017.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a bd insyte¿ autoguard¿ shielded iv catheter had a sterile breach due to packaging that was slightly opened.There was no report of exposure, serious injury or medical intervention.
 
Event or Problem Description
It was reported that a bd insyte autoguard shielded iv catheter had a sterile breach due to packaging that was slightly opened.There was no report of exposure, serious injury or medical intervention.
 
Additional Manufacturer Narrative
Due to an it issue beginning on (b)(6) 2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: event attributed to: other.Device single use?: no.Device returned to manufacture: yes.A review of the device history record revealed no irregularities during the manufacture of the reported lot.Some returned packages were partially opened, but this is the basis of the complaint.Received a total of 96 units.The product characteristics require a minimum of 1/8" seal with adhesive transfer from the top web paper to the bottom web film.This characteristic was met.The key variables that affect seal quality are seal transfer/width and top web adhesive presence.Both of these variables were included in the investigation.Supplier oliver-tolas (ot) uses a standard reinforced paper that is common to many other suppliers, but the adhesive type and application is specific to ot.There is sufficient evidence to demonstrate the ot material or adhesive application is the root cause.(b)(4) was initiated to address the issue of open seal complaints.Tasks associated with the capa plan have been completed.

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key7802156
Report Number1710034-2018-00551
Device Sequence Number1293435
Product Code FOZ
UDI-Device Identifier30382903814672
UDI-Public30382903814672
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381467
Device Lot NumberSEE H.10.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2018
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer07/31/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;